|I missed a dosage!
Mar 18, 2007
I have been taking my daily regiment of Reyetaz, Norvir and Truvada for one year, but I missed a dose the other day. Am I now at a high risk for resistance?
Response from Dr. Sherer
No, you are at low risk for resistance, and you and your doctor will check for this low possibility at your next visit with a repeat viral load and CD4 cell count. If the viral load remains below detection, you are probably OK.
The regimens containing boosted protease inhibitors like atazanavir (Reyataz) and lopinavir (Kaletra) have an advantage over other regimens, in that they are less susceptible to the development of resistance. This is because it takes many steps and many mutations to develop resistance to protease inhibitors. If you were to develop resistance from this episode, it would most likely be to FTC (one of the two drugs in Truvada), because a single mutation leads to resistance with this drug.
One suggestion to discuss with your physician: When you do recognize that you missed a dose, e.g. in the evening of the day in which you missed the morning dose, rather than waiting until the next morning, as many patients do, you should immediately take the dose that you missed then, so that the interval since the last dose is, for example, 36 hours, rather than 48 hours. You can then return to your normal schedule by taking the next morning dose at the usual time, or a little later in the morning.
Finally, talk to your doctor about this lapse, the first one in a year, which is an EXCELLENT record, and see what you can do to prevent similar omissions in future.
Can you explain the genotypes and what they mean?
- Usual Dosage Of Amoxicillin For Chlamydia
- Is Fever An Acute Symptom Of HIV?
- Is Rectal Bleeding A Sign Of Acute HIV Infection?
- Is Testicular Pain A Symptom Of HIV?
- Sex With A Prostitute How Long Does It Take To Test Positive For HIV
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.